Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 232, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 18, 2000, 7:50 PM CDT for Izard County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2000, 7:50 PM CDT (00:50 UTC)
- Expired
- May 18, 2000, 8:55 PM CDT
- In force
- 65 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Izard County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131 WUUS54 KLZK 190050 SVRLIT ARC065-190155- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 750 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IZARD COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 855 PM CDT * AT 749 PM CDT... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF MELBOURNE... MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MELBOURNE AROUND 800 PM CDT... BROCKWELL AROUND 800 PM CDT... SAGE AROUND 805 PM CDT... FRANKLIN AROUND 815 PM CDT... HORSESHOE BEND AROUND 820 PM CDT... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 45
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:00 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 18, 4:00 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT THU MAY 18 2000 NOT MUCH TIME DUE TO SEVERE WEATHER...SO WILL MAKE BRIEF. BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS HAS ALREADY BROKEN OUT OVER NORTHWEST AR/EASTERN OK THIS AFTERNOON. WILL ALLOW THE LINE TO DRIFT EAST INTO WESTERN AND CENTRAL AR TONIGHT...SO WILL GO WELL ABOVE NGM MOS POPS OVER ABOUT THE NORTHWEST HALF OF THE FORECAST AREA. SEE SWODY1 FOR SEVERE WX DISCO. FRONT WILL SAG INTO CENTRAL AR FRI...THEN STALL. WILL ALLOW THINGS TO DRY OUT NORTHERN COUNTIES...BUT WILL HAVE TO KEEP SCATTERED SHOWERS/THUNDERSTORMS IN THE SOUTH HALF OF THE FORECAST AREA...NEAR AND SOUTH OF THE FRONTAL BOUNDARY. FRI NIGHT...ANOTHER SHORT WAVE PROGGED BY MOST OF THE MODELS TO COME EAST FROM OK. IN RESPONSE...SURFACE WAVE SHOULD DEVELOP ALONG THE STATIONARY FRONT IN OK...AND COME EAST DURING THE NIGHT. THINK THIS WILL RESULT IN SCAT\TERED TO NUMEROUS SHOWERS/THUNDERSTORMS FRI NIGHT INTO SAT. WILL GO WITH LIKELY POPS...WELL ABOVE THE NGM MOS POPS. SHOULD GET A BREAK BY SAT NIGHT/SUN AS SHORT WAVE MOVES EAST OF THE REGION. 45 .LIT...NONE.
In the hours before
Local storm report, May 18, 5:45 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0451 PM PEEL AR 1 INCH HAIL
05/18/00 MARION HAIL THE SIZE OF QUARTERS
AND 40 MPH WINDS.
0500 PM 3 N LEAD HILL AR WIND DAMAGE
05/18/00 BOONE TREES...POWER LINES...AND
PHONE LINES DOWN AT
DIAMOND CITY.
0500 PM 3 N LEAD HILL AR .75 INCH HAIL AT
05/18/00 BOONE DIAMOND CITY.
28Local storm report, May 18, 5:46 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 PM CDT WED MAY 17 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0451 PM PEEL AR 1 INCH HAIL
05/18/00 MARION HAIL THE SIZE OF QUARTERS
AND 40 MPH WINDS.
0500 PM 3 N LEAD HILL AR WIND DAMAGE
05/18/00 BOONE TREES...POWER LINES...AND
PHONE LINES DOWN AT
DIAMOND CITY.
0500 PM 3 N LEAD HILL AR .75 INCH HAIL AT
05/18/00 BOONE DIAMOND CITY.
28Local storm report, May 18, 5:55 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 PM CDT WED MAY 17 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0451 PM PEEL AR 1 INCH HAIL
05/18/00 MARION HAIL THE SIZE OF QUARTERS
AND 40 MPH WINDS.
0500 PM 3 N LEAD HILL AR WIND DAMAGE
05/18/00 BOONE TREES...POWER LINES...AND
PHONE LINES DOWN AT
DIAMOND CITY.
0500 PM 3 N LEAD HILL AR .75 INCH HAIL AT
05/18/00 BOONE DIAMOND CITY.
28Local storm report, May 18, 6:07 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 3 SE VALLEY SPGS AR .75 INCH HAIL
05/18/00 BOONE
0505 PM WESTERN GROVE AR .75 INCH HAIL
05/18/00 NEWTON
28Local storm report, May 18, 7:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM MOKO AR WIND DAMAGE
05/18/00 FULTON TREES DOWN IN THE ROAD AT
MOKO AND STURKEY.
28Local storm report, May 18, 7:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM MOKO AR WIND DAMAGE
05/18/00 FULTON TREES DOWN IN THE ROAD AT
MOKO AND STURKEY.
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:11 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 49 min |
| May 18, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 36 min |
| May 18, 7:25 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 50 min |
| May 18, 7:30 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 50 min |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 48 min |
| May 18, 9:12 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 63 min |
| May 18, 9:19 PM CDT | Flash Flood Warning | LZK | Montgomery | 2 hr |
| May 18, 9:33 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 47 min |
| May 18, 10:00 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 35 min |
| May 18, 10:11 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 64 min |
| May 18, 11:38 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 47 min |
| May 19, 12:09 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring, Pike | 3 hr |
| May 19, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 24 min |
| May 19, 2:14 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 46 min |
| May 19, 2:18 AM CDT | Flash Flood Warning | LZK | Clark, Dallas, Hot Spring, Pike | 4 hr |
| May 19, 3:38 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.